Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 29, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Oct 11, 2021, 7:47 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Oct 11, 2021, 8:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2021, 7:47 AM MDT (13:47 UTC)
- In effect from
- Oct 11, 2021, 8:00 AM MDT
- Expired
- Oct 11, 2021, 7:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 1.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS75 KPIH 111347 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 747 AM MDT Mon Oct 11 2021 IDZ054-120100- /O.NEW.KPIH.LW.Y.0029.211011T1400Z-211012T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 747 AM MDT Mon Oct 11 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 35 mph expected this morning, then winds switching from the north later this afternoon and early evening at 15 to 25 mph. * WHERE...American Falls Reservoir. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions for small water craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Oct 11, 3:43 AM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Oct 11, 3:43 AM MDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 343 AM MDT Mon Oct 11 2021 .SHORT TERM...Today through Wed night. Storm is moving through right now, with rain and snow in the central Idaho mountains and at this time just starting to enter lower elevations to the east. Moderate southerly wind is gusty, but the cold front should pass through the Snake River plain sometime around 1500 MDT in the Pocatello-Idaho Falls area. Expect a strong shift to northwest and north wind and continuing to gust. Snowfall amounts are still expected to be in the 2 to 3 inch range mostly in the Snake River plain, less in the eastern Magic Valley. Expect it to be a rain snow mix until frontal passage, and then the snow continues overnight. In the central Idaho mountains, valley locations should receive 1 to 3 inches, with elevations above 7000ft recieving 3 to 10 inches. The brunt of the storm snowfall will be stretching from Lemhi County across the rest of the eastern Idaho-Montana border with 6 to 14 inches in the area above 7000ft, affecting US Route 20, Interstate 15. The southern highlands have limited areas accumulating more than 6 inches, with most from 1 to 5 inches. Temperatures will likely peak today during the morning with the afternoon arrival of the cold front. Temperatures in the 40s will cool to the lower to middle 30s during the afternoon. Extensive cloud cover keeps temperatures from getting too cold tonight, then clearing on Tue will allow some warming compared to today. However, the continued northerly wind will mean a chilly Tue night with widespread 20s in the Snake River plain and eastern Magic Valley, and high elevation basins like Stanley dropping into a very winter-like 10 deg F by then. Messick .LONG TERM...Thursday through next Monday. By Thursday morning a short wave will be pushing east of Idaho. Snow showers will taper off as the day progresses. Total accumulations with this wave will certainly be lower than those from the Monday/Tuesday system and overall not very significant with less than an inch in general along the I-15 corridor and up to a couple inches in the higher terrain of the eastern highlands. High pressure will build into the area Friday with a ridge axis passing over Idaho on Saturday night. These higher heights will allow max temps to climb each day Friday through early next week, but by Monday we may still remain a little shy of normals. Part of this is due to a short wave that will push through the region around Sunday night/Monday. Southern Idaho is not expected to see much more than some clouds and a bump up in the winds, as the wave looks to feature little moisture. Crawford && .AVIATION...A complicated day of aviation forecasting is in store. Conditions will likely be MVFR as rain showers move through. The cold frontal passage will bring a mix and then complete change over to snow at all TAF sites, and the expected drop into IFR/LIFR CIGs and VSBY. This will be earliest at KSUN, perhaps in the mid-late morning, and reach the Snake Plain TAFs by early/mid-afternoon. Also of note, gusty post-frontal northwest winds will kick up overnight, especially affecting KIDA and KPIH. Crawford && .FIRE WEATHER...Moderate to heavy snow expected across all regions. Gusty south wind will be replaced with a northwest to north wind during the day, with the change developing from west to east across the Fire Weather District. Very moist and cold conditions remain with another low passing to the north and bringing some snow and rain on Wed night and Thu. High pressure with some warming and drying not returning until Fri. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT Tuesday for IDZ056-057. Winter Weather Advisory until 6 AM MDT Tuesday for IDZ068>075. Winter Weather Advisory from 6 PM this evening to noon MDT Tuesday for IDZ052>054-058-060-062>065. Winter Storm Warning until noon MDT Tuesday for IDZ066-067. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.